MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED SCREW MEASURING DEVICE; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED SCREW MEASURING DEVICE; GAUGE,DEPTH
Model Number 319.701
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a standard open reduction internal fixation (orif) of the distal femur on (b)(6) 2020, the cannulated measuring device was not working properly.When the surgeon used the ruler to measure length after inserting the guidewire into drill guide, the measurement didn¿t coincide with the measurement of the bone and gave a value that was shorter than expected.The procedure was successfully completed with the use of another screw measuring device.There was a two (2) minute surgical delay reported.Patient status was unknown.Concomitant device reported: wire guide (part # 324.174, lot # unknown, quantity 1), drill tip guidewire (part # 310.243, lot # unknown, quantity 1).This report is for one (1) cannulated screw measuring device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 319.701, synthes lot number: 4370698, supplier lot number: n/a, release to warehouse date: 21feb2002, expiration date: n/a, manufactured by synthes brandywine.Certs were revised and parts accepted.This non-conformance is not relevant to the complaint condition since it is not related to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition visual inspection: the cannulated screw measuring device (part#: 319.701 / lot#: 4370698) was received at us customer quality (cq).The received device showed no visual defects besides normal surface wear.There was no evidence that the markings on the measuring device were incorrect.Functional test: true functional testing could not be performed since the relevant guide wires were not returned with the device.To test the measuring capabilities of the device, a gage pin was inserted into the cannulation to ensure the cannulation was the correct size.The etchings were also measured independently to make sure the etchings were properly spaced out, no issues were identified with the cannulation or the markers.No defect could be identified with the device, thus the overall complaint was not confirmed.Can the complaint be replicated with the returned device(s)? based on partial functional testing, no the complaint could not be replicated.Dimensional inspection: cannulation major diameter: conforming.Document/specification review: drawing (s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was not confirmed for the received cannulated screw measuring device.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED SCREW MEASURING DEVICE
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10693020
Report Number2939274-2020-04707
Device Sequence Number18908093
Product Code HTJ
UDI-Device Identifier10886982190321
UDI-Public(01)10886982190321
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.701
Device Catalogue Number319.701
Device Lot Number4370698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM DRILL TIP GUIDE WIRE 200MM.; 2.5MM WIRE GUIDE FOR 5.0MM SCREWS.; 2.5MM DRILL TIP GUIDE WIRE 200MM; 2.5MM WIRE GUIDE FOR 5.0MM SCREWS
Patient Age52 YR